Skip to main content
Review

Look-alike medications in the perioperative setting: scoping review of medication incidents and risk reduction interventions.

Ryan AN, Robertson KL, Glass BD. Look-alike medications in the perioperative setting: scoping review of medication incidents and risk reduction interventions. Int J Clin Pharm. 2024;46(1):26-39. doi:10.1007/s11096-023-01629-2.

Save
Print
October 11, 2023
Ryan AN, Robertson KL, Glass BD. Int J Clin Pharm. 2024;46(1):26-39.
View more articles from the same authors.

Look-alike medications can cause confusion and contribute to medication administration errors. This scoping review including 18 articles identified several risk reduction strategies to mitigate look-alike medication errors in perioperative settings, such as improved labelling and standardization of storage. The authors note that further research is needed to assess the effectiveness of technology-based solutions, such as automated dispensing cabinets.

Save
Print
Cite
Citation

Ryan AN, Robertson KL, Glass BD. Look-alike medications in the perioperative setting: scoping review of medication incidents and risk reduction interventions. Int J Clin Pharm. 2024;46(1):26-39. doi:10.1007/s11096-023-01629-2.

Related Resources From the Same Author(s)
Related Resources